Format

Send to

Choose Destination
Epilepsy Behav Case Rep. 2015 Aug 27;4:74-5. doi: 10.1016/j.ebcr.2015.07.003. eCollection 2015.

Anticonvulsant-induced downbeat nystagmus in epilepsy.

Author information

1
Stichting Epilepsie Instellingen Nederland (SEIN) - Heemstede, The Netherlands ; Institute of Neurology, Huashan Hospital, Fudan University, #12 Wulumuqi Zhong Rd., Shanghai 200040, China.
2
Stichting Epilepsie Instellingen Nederland (SEIN) - Heemstede, The Netherlands ; Department of Neurology, Leiden University Medical Centre (LUMC), Leiden, The Netherlands.

Abstract

We report data from two patients who developed reversible downbeat nystagmus (DBN) while using AEDs within the therapeutic range. All previous reported cases of epilepsy with drug-induced DBN related to toxic levels of AEDs were summarized, and DBN was found mostly occurring in those using a sodium channel blocking AED. We propose that in our cases, the DBN with therapeutic AED levels may be explained by additive effects of sodium channel blockers. Adverse drug effects should be considered as a cause of DBN in people with epilepsy treated with multiple AEDs.

KEYWORDS:

Adverse effects; Anticonvulsants; Downbeat nystagmus; Epilepsy; Toxicity

Supplemental Content

Full text links

Icon for Elsevier Science Icon for PubMed Central
Loading ...
Support Center